Format

Send to

Choose Destination
Clin Neuropharmacol. 1996 Apr;19(2):157-64.

Ecstasy intoxication: an overlap between serotonin syndrome and neuroleptic malignant syndrome.

Author information

1
Department of Neurology, Baylor College of Medicine, Houston, TX 77030, USA.

Abstract

3,4-Methylenedioxymethamphetamine (MDMA), also known as "ecstasy" is a popular recreational drug with potential for abuse. Although its neurotoxic effects have been established in animal studies, the acute and long-term effects of this serotonergic agent in humans are still unknown. We describe a 19-year-old woman with overlapping symptoms of neuroleptic malignant syndrome and serotonin syndrome after a single exposure to MDMA. We also review 15 other cases reported in the literature to draw attention to the serious neurotoxicity, including fatal outcomes, caused by the use of this increasingly popular, illicit drug.

PMID:
8777769
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center